Question of the Week # 178

Q177) A 55-year-old white woman is seen in your office for a 6-month  history of slowly enlarging lesions on both lower extremities. She is otherwise healthy. The lesions are painless. She denies any trauma to these areas. Her past medical history is significant for diabetes mellitus diagnosed 2 years ago and rheumatoid arthritis. Her medications include Metformin, Enalapril and Methotrexate. On skin examination, she has  2 cm yellow, smooth, firm centrally depressed plaques involving the thighs and knees. Image is shown below

 

 

 

 

 

 

 

 

The most likely underlying etiology :

A) Drug-induced

B) Rheumatoid arthritis

C) Diabetes Mellitus

D) Malignancy

E) Sarcoidosis

3 Responses

  1. i think it s a methotrexate induced flare ups !

  2. A erythema nodoso indused by sulfonylurea

  3. C: necrobiosis lipoidica associated with DM.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s

%d bloggers like this: